Social Anxiety Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
34 Posts
Discussion Starter · #1 ·
I just started taking Xanax, and at very small doses. I split one .5 mg tablet into four pieces and take one of the pieces about every four or five hours. I don't take more than .5 mg a day, but when one of the tiny pieces of the 5 mg wears off, I feel shaky and have heart palpations. I think my thyroid disease probably plays a role in this.

Anyhow, until I see my pdoc next month for maybe a longer lasting benzo, I want to try to take my little doses of Xanax, because it does help. I'm wondering about nutritional supplements that might help with Xanax issues.

Does anyone have any thoughts on this?

Thanks,:D
 

·
Registered
Joined
·
881 Posts
well there is this herbal supplement called Kava Kava, its believed to function similarly to benzodiazepines. its slightly euphoric, also. However, the kavalactone content varies greatly between brands, so some work and some don't work. And many users report that they have to take it for a couple days before it starts to work...like it has some sort of reverse tolerance or something. i was taking 4 mg i xanax a day, but now im down to about 3 mg a day. it does have a super short half life. theres also another benzo-like herb called valerian root, its sedating and acts on GABA receptors just like Kava and Xanax. Its very effective, for me at least. However, both Kava and Valerian have been suggested to somehow cause liver damage in some people with long term use. Well i think thats probably heavy long term use that they are talking about......you have to be careful with any OTC herbal product, cuz the manufacturer could put arsenic or some random white powder in a capsule and sell it as something. There is no regulation.

this kava product worked very well for me for social anxiety and stuff....

http://www.wholehealth.com/index.cf...egory_id=186&gclid=CLeYloGLwp0CFQjyDAodGDWnsw
 

·
Registered
Joined
·
34 Posts
Discussion Starter · #5 ·
Thanks for all the suggestions. I have tried Klonopin, and I felt oddly depressed until it wore off.
 
1 - 5 of 5 Posts
Top